MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record found no anomaly.No other similar report from other facilities was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the coating of the advantage wire was stripped off in one area.They did use wire on the patient and then it was noticed.There was no known harm to the patient; however, it was unknown what happened to that portion of wire coating.No blood loss was reported.There was no patient injury/medial or surgical intervention required.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.The event occurred intra-operative.Additional information was received on 06 feb 2024: the procedure was an exchange of a nephrostomy tube to a nephroureteral placement.The size was three different spots.The first was a very short segment less than a millimeter (mm).The second was approximately 6mm and the third was 3-4mm.There was some difficulty when exchanging one catheter to the next, where it was not a smooth transition over the wire.No testing was done, and pieces were not found.No intervention was needed.The patient had no complications, patient was good.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, add a report number to section h10, and to provide the completed investigation results.Only a glidewire advantage main body was received.Magnifying inspection showed that the outer layer had been notched at approximately 250mm from the distal end.The ptfe coating had been peeled off at multiple sections (at approximately 280mm - 320mm from the distal end [between approximately 40mm], at approximately 461mm from the distal end, at approximately 534mm - 622mm from the distal end [between approximately.88mm], and at the rear end).Optionally, only the section at approximately 534mm - 622mm from the distal end was confirmed.Only half of the circumference had been peeled off.Confirmation of dimensions: outer diameters of the hydrophilic coating section and the ptfe coating section met the factory's specifications.No anomaly was found.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past.Simulation test: test method: the removal operation was performed with glidewire advantage curved and in strong contact with the metal device.Test result: the ptfe coating was peeled off.Based on the investigation result, as a possible cause of this case, it was likely that glidewire advantage was curved and removed while in strong contact with some hard object (e.G., metal).However, since the details of procedure were unknown, it was not possible to clarify exactly what the hard object was.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following controls.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly in the appearance.Instructions for use (ifu) of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18659475
Report Number9681834-2024-00015
Device Sequence Number17924517
Product Code DQX
UDI-Device Identifier04987350703620
UDI-Public04987350703620
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue NumberGA3501
Device Lot Number230710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown